Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Nonincrease of mushy region in a nonhomogeneous Stefan problem


Authors: I. G. Götz and B. B. Zaltzman
Journal: Quart. Appl. Math. 49 (1991), 741-746
MSC: Primary 80A22
DOI: https://doi.org/10.1090/qam/1134749
MathSciNet review: MR1134749
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For an arbitrary bounded solution of the Stefan problem the mushy region is nonincreasing in time in a sense of the theory of sets. This result takes place for the nonhomogeneous Stefan problem under some conditions on the behavior of a heat source in the mushy region.


References [Enhancements On Off] (What's this?)

  • [1] A. M. Meĭrmanov, An example of the nonexistence of a classical solution to the Stefan problem, Dokl. Akad. Nauk SSSR 258 (1981), no. 3, 547–549 (Russian). MR 620870
  • [2] M. Primicerio, Mushy regions in phase-change problems, Applied nonlinear functional analysis (Berlin, 1981) Methoden Verfahren Math. Phys., vol. 25, Peter Lang, Frankfurt am Main, 1983, pp. 251–269. MR 685609
  • [3] A. M. Meĭrmanov, Structure of the generalized solution of the Stefan problem. Periodic solutions, Dokl. Akad. Nauk SSSR 272 (1983), no. 4, 789–791 (Russian). MR 722331
  • [4] Björn Gustafsson and Jacqueline Mossino, Quelques inégalités isopérimétriques pour le problème de Stefan, C. R. Acad. Sci. Paris Sér. I Math. 305 (1987), no. 15, 669–672 (French, with English summary). MR 917593
  • [5] Joel C. W. Rogers and Alan E. Berger, Some properties of the nonlinear semigroup for the problem 𝑢_{𝑡}-Δ𝑓(𝑢)=0, Nonlinear Anal. 8 (1984), no. 8, 909–939. MR 753767, https://doi.org/10.1016/0362-546X(84)90111-1
  • [6] S. N. Kruzhkov, First-order multidimensional quasilinear equations, Mat. Sb. 81, no. 2, 228-255 (1970)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 80A22

Retrieve articles in all journals with MSC: 80A22


Additional Information

DOI: https://doi.org/10.1090/qam/1134749
Article copyright: © Copyright 1991 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website